topicLogo

Respiratory therapy

What is Respiratory therapy?

Respiratory Therapy is an allied health profession devoted to the scientific application of technology in order to assist in the diagnosis, treatment, management and care of patients with cardiopulmonary and associated disorders. Respiratory Therapists are important members of modern healthcare teams.

- Written by

Questions and answers on "Respiratory therapy"

I have CHF, shortness of breath, etc., unable to take too many steps. Was hospitalized on life support 2 yrs. ago and was in a care facility for physical and respiratory therapy; recently, have been short of breath regardless of being on oxygen and have recently developed swollen left foot/ankle. Also, appetite has decreased. Home BP, unlike in dr's ofc., has been on the high side: 136/93. Please advise. Thank you.




Hi welcome to health care magic forum.
It appears that you are advancing towards the decompensation, and your heart need to be compensated, again, by supports. Then diet is to be maintained for ever, with low salt diet.
Physical exertion, should be minimised, up to a limit.
when ever there is...
Read Full Thread     Ask a Doctor Now »
I have red blotches on both palms. It covers about a third of each palm. The blotches are not raised and they do not itch . It just appears as red blotches under the skin. When I press on it then it disappears for a second and reappears and I can visible see the capillary refill. I have been a respiratory therapist for 20 years and have never seen anything like this.
Hi,

Welcome to Healthcaremagic.

Lesions which blanch on pressure are most commonly seen due to vascular malformations like Haemangiomas.

I suggest you to visit a Dermatologist who after examining you can be able to find out the exact cause.

Wish you good health.
Read Full Thread     Ask a Doctor Now »
I have been using flovent 250 for over a year, recently I have noticed it is not controlling the coughing and I am getting short of breath, again. I ran our last week and my news will not be here for another week. My husband, a respiratory therapist, brought me a Symbicort 80/4.5 to help until mine arrive. Is there any reason this will not work?
Hello,
Thanks for the query to H.C.M. Forum.
Since you haven't mentioned from how many years you are having asthma.
Fluticasone develops resistance ,that's why now not acting.
Now you are having Symbicort ( budesonide + formoterol) as budesonide is a corticosteroids and this is not good for...
Read Full Thread     Ask a Doctor Now »
I had a CT Scan of the paranasal sinuses on 12/5/2012- It showed a mild mucoperiosteal thickening of the floors of the maxillary sinuses bilaterally. I have had a problem with expectorating thick white mucous, sometimes bloody. It all started in Oct 2009 when I was hospitalized for a severe reaction to the antibiotic Macrobid . I started to fall and was too weak to get up. I was admitted to CCU with a low heart rate, low oxygen levels, was put on oxygen, injected with steroids, respiratory therapy treatments every 5 hours and was put on a heart monitor. I have since been sent to a pulmonologist , an ENT, and a gastroeneterologist, none of whom could figure out what was wrong. When I mentioned to my GP in December 2012 that the problem was getting worse, I was starting to choke on the mucous and had a very foul taste in my mouth, she did order a CT of the sinuses but also made an unprofessional remark that it must not be something serious because I was still here.
Hello

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding your problem of difficulty in expectoration of thick mucus, and feeling of choking due to mucus.

Considering your complaints it appears as you are having upper respiratory tract infection. There may or...
Read Full Thread     Ask a Doctor Now »
is there any cure for muscular dystrophy yet? please let me know.
Brief Answer:
No cure is available.

Detailed Answer:
Hello,
Thanks for posting your query.
No treatment is currently available to stop or reverse any form of muscular dystrophy (MD). Instead, certain therapies and medications aim to treat the various problems that result from MD and improve the...
Read Full Thread     Ask a Doctor Now »
I have had a dry, painful cough for about 4 weeks now. Over the last week I have noticed that when I cough I get a very strong, but short lived, sea water taste in my mouth. There is a slight wheeze in my chest when I breathe and a constant dull pressure.
Hello and thanks for the query.

It certainly sounds from your description that you have an inflammation of your airway or bronchial tree. This can be caused by infection or sometimes allergy/asthma. 4 weeks is a long time to have these symptoms so I recommend a thorough medical workup.

It may...
Read Full Thread     Ask a Doctor Now »
I just had a neuclar stress test which was abnormal, the dr then immdiately wanted to perform a heart XXXXXXX on me. This was done and everything is normal, however the problem of shortness of breath, or quick desaturation is still happening what is my next step and what could be the cause
Hi,

Thanks for the query.

Nuclear stress test can produce false positive results seeking the doctor to go ahead with next step, Angiography. This is a definitive investigation to rule out coronory heart disease causing the above mentioned symptoms. Since this is said to be 'normal' not...
Read Full Thread     Ask a Doctor Now »
Hi....i have cold and wheezing cough for which i am feeling difficult to breath what to do ?
Hello,

Thanks for writing to us.

Cold , wheezing, cough and difficulty in breathing means you are most likely having an upper respiratory tract infection.
If this is not a chronic problem and you do not have a history of asthma, then you need to get antibiotics prescribed from your physician....
Read Full Thread     Ask a Doctor Now »
My 3 year old has had a worsening cough for about a week now. My mother in law thinks that it is asthma, but i have no experience with this. In the past we have tried ventalin (on doctors orders) when he has had a cough, but he has not actually been diagnosed with asthma. My boy is now coughing almost every few minutes and he has today started losing his voice. He says his throat doesnt hurt, should i be worried? Also should he be going to daycare?
Hi XXXXXXX

Thanks for the query.

First of all continuous coughing in a 3 year old child needs examination and treatment.

As you have not mentioned he must not have fever.Means chances of infection are less.

He seems to be having bronchitis.Bronchitis means inflammation of air ways which leads to...
Read Full Thread     Ask a Doctor Now »
My 14 year old daughter is on an extremely competitive soccer team. Her rigorous training sometimes brings on asthma type symptoms. Our GP prescribed a rescue inhaler, Ventolin. I put 2 and 2 together that she is now dealing with a yeast infection in her tongue and mouth, as she has sores around her mouth and bleeding tongue. Besides rinsing out her mouth after inhaler use, are there any other alternatives to treatment than inhalers or prevention of side effects?
Hi XXXXXXX

Thanks for your query

VENTOLIN Inhaler contains, Albuterol Sulphate, a fast-acting bronchodilator. Fast-acting bronchodilators help to quickly open the airways in your lungs so that you can breathe more easily.

Albuterol is very useful in exercise-induced bronchospasms (asthma type...
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Respiratory therapy

A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor